zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Optimal control of the obstacle for a parabolic variational inequality. (English) Zbl 1022.49009
This paper deals with the optimal control of a parabolic variational inequality in which the obstacle is taken as the control variable. The objective consists in finding the control so that the state is close to a desired profile. The existence of optimal controls is proved by a regularization procedure. Necessary optimality conditions are established.

49J40Variational methods including variational inequalities
35K85Linear parabolic unilateral problems; linear parabolic variational inequalities
Full Text: DOI
[1] D. R. Adams, and, S. Lenhart, An Obstacle Control Problem with a Source Term, preprint. · Zbl 1029.49006
[2] Adams, D. R.; Lenhart, S.; Yong, J.: Optimal control of the obstacle for an elliptic variational inequality. Appl. math. Optim. 38, 121-140 (1998) · Zbl 0914.49005
[3] Baiocchi, C.; Capelo, A.: Variational and quasivariational inequalities. (1984) · Zbl 0551.49007
[4] Bergounioux, M.; Zidani, H.: Pontryagin maximum principle for optimal control of variational inequalities. SIAM J. Control optim. 37, 1273-1290 (1999) · Zbl 0938.49021
[5] Barbu, V.: Analysis and control of nonlinear infinite dimensional systems. (1993) · Zbl 0776.49005
[6] Barbu, V.: Necessary conditions for distributed control problems governed by parabolic variational inequalities. SIAM J. Control optim. 19, 64-86 (1981) · Zbl 0474.49024
[7] Barbu, V.: Optimal control of variational inequalities. (1984) · Zbl 0574.49005
[8] Evans, L. C.: Partial differential equations. (1998) · Zbl 0902.35002
[9] Friedman, A.: Variational principles and free boundary problems. (1982) · Zbl 0564.49002
[10] Friedman, A.: Optimal control for parabolic variational inequalities. SIAM J. Control optim. 25, 482-497 (1987) · Zbl 0624.49005
[11] Kinderlehrer, D.; Stampacchia, G.: An introduction to variational inequalities and their applications. (1980) · Zbl 0457.35001
[12] Le, V. K.; Schmitt, K.: Global bifurcation in variational inequalities: applications to obstacle and unilateral problems. (1997) · Zbl 0876.49008
[13] Popa, C.: The relationship between the maximum principle and dynamic programming for the control of parabolic variational inequalities. SIAM J. Control optim. 35, 1711-1738 (1997) · Zbl 0906.49016
[14] Raymond, J. P.; Zidani, H.: Pontryagin’s principle for state-constrained control problems governed by parabolic equations with unbounded controls. SIAM J. Control optim. 36, 1853-1871 (1998) · Zbl 0919.49015
[15] Rodrigues, J.: Obstacle problems in mathematical physics. (1987) · Zbl 0606.73017
[16] Li, X.; Yong, J.: Optimal control theory for infinite dimensional systems. (1995)
[17] Troianello, G. M.: Elliptic differential equations and obstacle problems. (1987)